Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 71, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 2, 2018, 6:41 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 2, 2018, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garland County, AR, Perry County, AR, Saline County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 79 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
521 WGUS54 KLZK 022341 FFWLZK ARC051-105-125-149-030245- /O.NEW.KLZK.FF.W.0071.180602T2341Z-180603T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Little Rock AR 641 PM CDT SAT JUN 2 2018 The National Weather Service in Little Rock has issued a * Flash Flood Warning for... Southwestern Perry County in central Arkansas... Northeastern Garland County in central Arkansas... West central Saline County in central Arkansas... South central Yell County in central Arkansas... * Until 945 PM CDT. * At 640 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to nearly three inches of rain have fallen over the past hour, with additional heavy rainfall expected. As a result, flash flooding is likely to occur. * Some locations that will experience flooding include... Hot Springs Village... Jessieville... Hamilton... PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3492 9324 3472 9280 3460 9299 3483 9335 $$ 62
1 follow-up statement
806 WGUS74 KLZK 030048 FFSLZK Flash Flood Statement National Weather Service Little Rock AR 748 PM CDT SAT JUN 2 2018 ARC051-105-125-149-030245- /O.CON.KLZK.FF.W.0071.000000T0000Z-180603T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perry AR-Garland AR-Saline AR-Yell AR- 748 PM CDT SAT JUN 2 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTHWESTERN PERRY...NORTHEASTERN GARLAND...WEST CENTRAL SALINE AND SOUTH CENTRAL YELL COUNTIES... At 745 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Rainfall amounts of 3 to nearly 5 inches have fallen over the past 2 hours, with the heaviest rainfall between Hollis and Jessieville. Flash flooding is likely to occur. Some locations that will experience flooding include... Hot Springs Village... Jessieville... Hamilton... PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3492 9324 3472 9280 3460 9299 3483 9335 $$ 62
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:22 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 2, 6:22 PM CDT, 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 622 PM CDT Sat Jun 2 2018 .AVIATION... Scattered showers/storms will move across the area in the next few hours, which will temporarily restrict conditions. Otherwise, vfr conditions will prevail. && .PREV DISCUSSION...(ISSUED 308 PM CDT Sat Jun 2 2018) SHORT TERM...Tonight Through Monday Night Some isolated to scattered SHRA/TSRA have developed over the past couple hrs over NWRN portions of the CWA...activity forming just ahead of an approaching cold front located just NW of AR early this afternoon. This activity will continue to develop and spread SE over the rest of the afternoon into the evening hrs as the cold front drops SE into the state. Expect isolated to scattered strong to SVR storms...with large hail and damaging winds as the primary hazards. Temps ahead of the convection have warmed into the upper 80s to mid 90s...with dewpts in the low to mid 70s. This results in high instability given the cooling temps aloft...with forecast CAPE in the 3-4k+ CAPE range. Some locally heavy rainfall may result in some isolated flash flooding as well...but not expected widespread heavy rainfall given the convection is moving SE and not expecting much training. The high temps and dewpts have also resulted into high heat index values...with observed values across the SERN quarter of the state over 105 in many spots for heat index values. As a result...will keep the Heat Adv in effect for these areas through 00Z. Some isolated areas outside the adv may see high heat adv values over 105 ..but the convection looks to arrive soon enough to see some relief over the next hr or two. By late this evening into the overnight period...expect the convection to move south and SE of the state...with SFC high pressure moving towards AR. This will result in much lower dewpts and cooler temps for the majority of the short term period. Expect highs on Sun and Mon to only reach the upper 70s to low 90s. Lows by Sun morning will drop down into the upper 50s to mid 60s across the NWRN half of the CWA...to the upper 60s to mid 70s across the SE half. By Mon morning...the SFC high will settle over the state...with lows dropping down into the mid 50s to mid 60s. A new upper shortwave trough will approach the state by Mon night...with some increased chances for SHRA/TSRA for WRN sections of the state to end the short term period. LONG TERM...Tuesday Through Saturday An amplifying ridge of high pressure centered to our west over the Texas Panhandle will dominate the long term forecast. A few areas of enhanced vorticity embedded in the mean flow will rotate through the state and provide rain chances through next week. Initially, northerly flow in the mid and upper levels will allow drier and cooler air to linger for a few days. However, a stalled frontal boundary to our south will allow showers and thunderstorms to impact the southern and western portions of the state. Otherwise, the next chance of rain will be later in the week when the aforementioned boundary lifts northward through the area. This will also help bring a warmer and more moist airmass back to the state. High temperatures will quickly go from the mid to upper 80s, to lower to mid 90s by mid week, with Heat Index values in the upper 90s to near 100 degrees by next weekend. Lows will also steadily rise, with lower to mid 60s overnight becoming lower to mid 70s. && .LZK Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT this evening FOR Arkansas-Bradley- Calhoun-Cleveland-Dallas-Desha-Drew-Grant-Jefferson-Lincoln- Lonoke-Monroe-Prairie-Pulaski-Saline-White-Woodruff. && Aviation...57
Hazardous weather outlook, Jun 2, 1:05 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook...Updated National Weather Service Little Rock AR 105 PM CDT Sat Jun 2 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 105 PM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Hot and humid conditions will continue this afternoon, with heat index values ranging from the upper 90s to around 105 degrees. The highest heat indices will be across central and southern parts of the state. A cold front will cross the state from the north tonight. Ahead of the front, scattered to numerous thunderstorms will develop this afternoon from Little Rock northward. Storms will build into areas farther south this evening. Severe weather appears likely statewide. Storms that become severe will have the capability of producing strong to damaging winds and quarter size hail or larger. .DAYS TWO THROUGH SEVEN...Sunday Through Friday After dry and cooler conditions Sunday and Monday, isolated to scattered showers and thunderstorms are expected Monday night into Tuesday. Precipitation will be most likely across the southern and western counties. At this time, the chance of widespread hazardous weather appears low. .Spotter Information Statement... Spotter activation may be needed this afternoon into this evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Jun 2, 5:10 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT SAT JUN 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 NNW MORELAND 35.40N 93.03W
06/02/2018 M1.50 INCH POPE AR PUBLIC
&&
EVENT NUMBER LZK1800089
CROSSLocal storm report, Jun 2, 5:16 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
516 PM CDT SAT JUN 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 NW MORELAND 35.39N 93.03W
06/02/2018 M2.50 INCH POPE AR SOCIAL MEDIA
&&
EVENT NUMBER LZK1800090
230Local storm report, Jun 2, 5:20 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 PM CDT SAT JUN 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 S HECTOR 35.42N 92.98W
06/02/2018 M2.75 INCH POPE AR PUBLIC
MULTIPLE REPORTS OF BASEBALL SIZE HAIL FROM THE HECTOR
AREA.
&&
EVENT NUMBER LZK1800091
CROSSLocal storm report, Jun 2, 5:38 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 PM CDT SAT JUN 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 1 SW ROCK SPRINGS 35.42N 92.99W
06/02/2018 E3.00 INCH POPE AR PUBLIC
THREE-INCH DIAMETER HAIL FELL ON BUCK MOUNTAIN.
&&
EVENT NUMBER LZK1800092
57Local storm report, Jun 2, 5:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
556 PM CDT SAT JUN 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 W ATKINS 35.24N 92.98W
06/02/2018 POPE AR SOCIAL MEDIA
POWERLINES AND POLES SNAPPED, LINES HANGING JUST FEET
ABOVE THE GROUND ACROSS HIGHWAY 64 BETWEEN ATKINS AND
POTTSVILLE.
&&
EVENT NUMBER LZK1800093
CROSSSpecial weather statement, Jun 2, 6:28 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Little Rock AR 628 PM CDT SAT JUN 2 2018 ARZ038-039-042-043-054-030015- Hot Spring AR-Perry AR-Saline AR-Yell AR-Garland AR- 628 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...CENTRAL GARLAND...WESTERN SALINE...SOUTH CENTRAL YELL AND NORTH CENTRAL HOT SPRING COUNTIES UNTIL 715 PM CDT... At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near Jessieville, or 10 miles northwest of Hot Springs Village, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hot Springs... Hot Springs Village... Lonsdale... Jessieville... Hot Springs National Park... Avilla... Magnet Cove... Carter Cove Park... Nance... Mountain Valley... Lake Catherine State Park... Paron... Gulpha Gorge... Grape... Hamilton... Fourche Junction... Bland... Crows... Hollis... Reform... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3486 9339 3501 9325 3469 9258 3437 9289 TIME...MOT...LOC 2328Z 307DEG 15KT 3477 9307 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:25 PM CDT | Special Weather Statement | LZK | Lonoke | 35 min |
| Jun 1, 7:34 PM CDT | Special Weather Statement | LZK | Faulkner | 41 min |
| Jun 1, 8:21 PM CDT | Special Weather Statement | LZK | Arkansas, Lonoke, Pulaski | 39 min |
| Jun 1, 8:58 PM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, Pulaski | 93 min |
| Jun 1, 9:02 PM CDT | Special Weather Statement | LZK | Jefferson, Pulaski | 43 min |
| Jun 2, 3:51 AM CDT | Heat Advisory | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 11 more | 15 hr |
| Jun 2, 1:40 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 50 min |
| Jun 2, 1:59 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 46 min |
| Jun 2, 2:36 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 39 min |
| Jun 2, 2:51 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Van Buren | 39 min |
| Jun 2, 3:03 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 42 min |
| Jun 2, 4:13 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 47 min |
| Jun 2, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 42 min |
| Jun 2, 4:49 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 41 min |
| Jun 2, 4:53 PM CDT | Special Weather Statement | LZK | Yell | 52 min |
| Jun 2, 5:02 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy, Van Buren | 43 min |
| Jun 2, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline, Yell | 39 min |
| Jun 2, 5:30 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 30 min |
| Jun 2, 5:47 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Newton, Pope, Searcy, Van Buren | 32 min |
| Jun 2, 5:56 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Yell | 49 min |
| Jun 2, 5:59 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline, Yell | 31 min |
| Jun 2, 6:28 PM CDT | Special Weather Statement | LZK | Saline | 47 min |
| Jun 2, 6:45 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline | 45 min |
| Jun 2, 6:46 PM CDT | Special Weather Statement | LZK | Perry | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.